Use the following Case Scenario, Subjective Data, and Objective Data to answer the Critical Thinking Questions. Case Scenario
Mrs. 3. is a 63-year-old woman who has a history of hypertension, chronic heart failure, and sleep apnea. She has been smoking two packs of cigarettes a day for 40 years and has refused to quit. Three days ago, she had an onset of flu with fever, pharyngitis, and malaise. She has not taken her antihypertensive medications or her medications to control her heart failure for 4 days. Today, she has been admitted to the hospital ICU with acute decompensated heart failure.
Is very anxious and asks whether she is going to die.
Denies pain but says she feels like she cannot get enough air.
Says her heart feels like it is “running away.”
Reports that she is so exhausted she cannot eat or drink by herself. Objective Data
Height 175 cm; Weight 95.5 kg
Vital signs: T 37.6 C, HR 118 and irregular, RR 34, BP 90/58
Cardiovascular: Distant S1, 52, 53, 54 present; PMI at sixth ICS and faint; all peripheral pulses are 1+; bilateral jugular vein distention; initial cardiac monitoring indicates a ventricular rate of 132 and atrial fibrillation
Respiratory: Pulmonary crackles; decreased breath sounds right lower lobe; coughing frothy blood-tinged sputum; 5p02 82%
Gastrointestinal: BS present: hepatomegaly 4 cm below costal margin
Critical Thinking Questions
What nursing interventions are appropriate for Mrs.]. at the time of her admission? Drug therapy is started for Mrs. 3. to control her symptoms. What is the rationale for the administration of each of the following medications?
IV furosemide (Lasix)
IV morphine sulphate (Morphine)
Describe four cardiovascular conditions that may lead to heart failure and what can be done in the form of medical/nursing interventions to prevent the development of heart failure in each condition.
Taking into consideration the fact that most mature adults take at least six prescription medications, discuss four nursing interventions that can help prevent problems caused by multiple drug interactions in older patients. Provide rationale for each of the interventions you recommend.